Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
184 Doctors are Online

On sulfamethoxazole for kidney infection. Feeling nausea and body pain. Is this normal?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5373 Questions
kidney infectionHi
I was diagnosed with a kidney infection 3 days ago I'm on antibiotics and painkillers i don't feel like I'm getting any better when I eat I start feeling nauseated and I have pain throughout my body.
along with what feels like cramps in lower part of stomach
.Is this all normal? Or do I need to go back to the hospital
Antibiotics that I'm on Sulfamethoxazole tmp ds
tablets ×2. daily
Oxy codone every 4 to 6 hours
Posted Fri, 19 Apr 2013 in Kidney Conditions
Answered by Dr. Grzegorz Stanko 49 minutes later

Thank you for the query.

First of all I need to share with you some thought about the medicines you have been given. Oxycodone is a very strong narcotic pain killer which should be given only if all other pain killers has occurred too ineffective. So giving such medicine for urinary tract infection is caused by muscles spasm. Therefore Oxycodone which do aggravates muscles spasm can make your pain stronger!
The symptoms you are suffering from are most likely side effects of Oxycodone as it very often causes nausea, vomiting, constipation and abdominal pains.

That is why I suggest you to consider other medicines (instead of Oxycodone which in my opinion should not be used in uti) helping with pain like: Metamizole, Buscolisine, Drotaverine.

It is also possible that the antibiotic you have been prescribed is no effective. If you still feel burning while urinating, frequent urinating, urine culture test should be performed and antibiotic should be changed.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor